Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 9, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Oct 28, 2025, 10:53 AM CDT for 30 counties in Texas. It took effect at Oct 28, 2025, 2:00 PM CDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2025, 10:53 AM CDT (15:53 UTC)
- In effect from
- Oct 28, 2025, 2:00 PM CDT
- Expired
- Oct 29, 2025, 7:00 PM CDT
- In force
- 29 hr
- Issued by
- NWS Austin/San Antonio, TX
All 30 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 37 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 3.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -865 J/kg
- Mixed-layer LCL
- 1897 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
674 WWUS74 KEWX 281553 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1053 AM CDT Tue Oct 28 2025 TXZ171>173-184>194-203>209-218>225-228-290600- /O.NEW.KEWX.WI.Y.0009.251028T1900Z-251030T0000Z/ Llano-Burnet-Williamson-Edwards-Real-Kerr-Bandera-Gillespie- Kendall-Blanco-Hays-Travis-Bastrop-Lee-Uvalde-Medina-Bexar-Comal- Guadalupe-Caldwell-Fayette-Zavala-Frio-Atascosa-Wilson-Karnes- Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Austin, Crystal City, Fredericksburg, Pearsall, Carrizo Springs, Rocksprings, Leakey, Cuero, San Antonio, Bandera, Boerne, Seguin, Giddings, Georgetown, Pleasanton, Karnes City, Burnet, San Marcos, Bastrop, Hallettsville, Blanco, Gonzales, Floresville, Lockhart, Kerrville, Uvalde, Llano, Hondo, La Grange, and New Braunfels 1053 AM CDT Tue Oct 28 2025 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT WEDNESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Majority of South-Central Texas outside from along the Rio Grande. * WHEN...From 2 PM this afternoon to 7 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects, such as Halloween decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OB
2 follow-up statements
045 WWUS74 KEWX 290558 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1258 AM CDT Wed Oct 29 2025 TXZ171>173-184>194-203>209-218>225-228-300000- /O.CON.KEWX.WI.Y.0009.000000T0000Z-251030T0000Z/ Llano-Burnet-Williamson-Edwards-Real-Kerr-Bandera-Gillespie- Kendall-Blanco-Hays-Travis-Bastrop-Lee-Uvalde-Medina-Bexar-Comal- Guadalupe-Caldwell-Fayette-Zavala-Frio-Atascosa-Wilson-Karnes- Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Rocksprings, Floresville, Bastrop, Giddings, Lockhart, Cuero, Burnet, Llano, San Antonio, Seguin, La Grange, Leakey, Georgetown, Fredericksburg, Crystal City, Uvalde, Gonzales, Pearsall, Boerne, Kerrville, Pleasanton, Hallettsville, Carrizo Springs, Austin, Bandera, Blanco, Hondo, Karnes City, San Marcos, and New Braunfels 1258 AM CDT Wed Oct 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...A portion of south central Texas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects, such as Halloween decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 05
584 WWUS74 KEWX 291627 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1127 AM CDT Wed Oct 29 2025 TXZ171>173-184>194-203>209-218>225-228-300000- /O.CON.KEWX.WI.Y.0009.000000T0000Z-251030T0000Z/ Llano-Burnet-Williamson-Edwards-Real-Kerr-Bandera-Gillespie- Kendall-Blanco-Hays-Travis-Bastrop-Lee-Uvalde-Medina-Bexar-Comal- Guadalupe-Caldwell-Fayette-Zavala-Frio-Atascosa-Wilson-Karnes- Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Karnes City, Austin, San Antonio, Burnet, Giddings, Rocksprings, Cuero, Boerne, Lockhart, Georgetown, Floresville, Pearsall, Crystal City, Llano, Hallettsville, Leakey, La Grange, Kerrville, New Braunfels, Bastrop, Fredericksburg, Pleasanton, Bandera, San Marcos, Gonzales, Blanco, Hondo, Seguin, Carrizo Springs, and Uvalde 1127 AM CDT Wed Oct 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph. * WHERE...A portion of south central Texas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Oct 28, 5:46 AM CDT, 5 hours 7 minutes earlier. Its key messages:
- A cold front moves across the area today bringing much cooler, below average temperatures tonight into the weekend.
- Only a few showers and storms with passage of the front this afternoon east of I-35.
- Fire Weather Watch remains in effect Wednesday for most of South Central Texas.
Area forecast discussion, Oct 28, 5:46 AM CDT, 5 hours 7 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 546 AM CDT Tue Oct 28 2025 ...New AVIATION... .KEY MESSAGES... - A cold front moves across the area today bringing much cooler, below average temperatures tonight into the weekend. - Only a few showers and storms with passage of the front this afternoon east of I-35. - Fire Weather Watch remains in effect Wednesday for most of South Central Texas. && .SHORT TERM... (Today through Wednesday) Issued at 1231 AM CDT Tue Oct 28 2025 Southerly flow continues overnight with morning lows mainly in the 60s across the area. Some patchy fog may develop this morning, favored most over the coastal plains and I-35 corridor, but is not expected to be widespread. Attention for the rest of the day turns to the highly anticipated cold front which will move across South Central Texas during the daytime hours. The front should be making its way into the northern CWA late this morning and be completely across the entire CWA by the late afternoon/early evening. As the front progresses across the area, a few showers or storms may develop over the coastal plains but the majority of the area will remain dry. Winds will quickly pick up behind the cold front today with sustained northerly winds from 15-25 mph and gusts as high as 30 to 40 mph. Strong wind continues into the overnight hours for most locations, with some hi-res guidance indicating some isolated gusts as high as 45 mph over the southern Edwards Plateau and Hill Country late tonight. The Rio Grande Plains may get a brief break from the winds early Wednesday morning before winds increase again during the morning hours. Lows Wednesday morning will be cold, ranging from the mid 40s to mid 50s. Where winds remain strongest, temperatures will feel even colder. The dry and windy weather on Wednesday will lead to critical fire weather conditions across much of the area. See the fire weather discussion below for more details. Otherwise, expect clear skies, gusty wind and highs in the 60s to low 70s for the afternoon. && .LONG TERM... (Wednesday night through Monday) Issued at 1231 AM CDT Tue Oct 28 2025 Wind speeds will decrease quickly Wednesday night as surface high pressure begins to move into the area. The coldest morning of the week arrives Thursday morning as temperatures over portions of the Hill Country dive into the mid and upper 30s with the rest of the area in the 40s. A brief, light freeze is possible for isolated locations in the southern Edwards Plateau or Hill Country. Light northerly wind Thursday will leave temperatures cool across the area topping out in the upper 60s to low 70s. Winds become more southerly Friday into the weekend with a day by day warming trend expected during this period. && .AVIATION... (12Z TAFS) Issued at 542 AM CDT Tue Oct 28 2025 The MVFR/IFR cloud deck has remained a bit scattered this morning and ceilings have come and gone at the Austin and San Antonio terminals. This intermittent cloudiness will continue for the next several hours. A cold front will move through the region this afternoon bringing strong, gusty northerly winds that will continue through the evening and overnight periods. && .FIRE WEATHER... Issued at 1231 AM CDT Tue Oct 28 2025 A Fire Weather Watch remains in effect for Wednesday morning through Wednesday evening for the Hill Country, Edwards Plateau, I-35 Corridor, and Coastal Plains. Critical fire danger is expected to develop in the wake of a strong cold front, with surface winds out of the northwest at 15-25 mph and gusts of 35 mph at times, along with minimum RH values between 15-25% Wednesday afternoon. Any fires that develop Wednesday could rapidly increase in size and intensity, move quickly, and be difficult to control. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 85 52 69 47 / 10 0 0 0 Austin Bergstrom Intl Airport 87 52 68 44 / 10 0 0 0 New Braunfels Muni Airport 88 51 69 44 / 0 0 0 0 Burnet Muni Airport 78 48 65 43 / 0 0 0 0 Del Rio Intl Airport 87 53 73 44 / 0 0 0 0 Georgetown Muni Airport 82 50 66 44 / 0 0 0 0 Hondo Muni Airport 89 51 70 40 / 0 0 0 0 San Marcos Muni Airport 88 51 70 43 / 10 0 0 0 La Grange - Fayette Regional 88 51 68 45 / 20 0 0 0 San Antonio Intl Airport 89 53 69 45 / 0 0 0 0 Stinson Muni Airport 91 55 71 46 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday morning through Wednesday evening for TXZ171>173-186>194-203>209-218>225-228. && SHORT TERM...27 LONG TERM....27 AVIATION...05
In the hours before
Special weather statement, Oct 28, 7:05 AM CDT, 3 hours 48 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 705 AM CDT Tue Oct 28 2025 TXZ187-191>193-204>208-281500- Bandera-Hays-Travis-Bastrop-Medina-Bexar-Comal-Guadalupe-Caldwell- Including the cities of Bandera, San Marcos, Austin, Bastrop, Hondo, San Antonio, New Braunfels, Seguin, and Lockhart 705 AM CDT Tue Oct 28 2025 ...PATCHY DENSE FOG REDUCING VISIBILITY... A region of patchy dense fog has developed from Medina County northeastward along portions of the I-35 corridor. Visibility may be reduced to less than a half mile at times this morning. This visibility should improve by mid to late morning. Motorists should drive with caution in fog by slowing down, providing extra space between the vehicle ahead of you, and using the low beams.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 12:09 PM CDT | Red Flag Warning | EWX | Atascosa, Bandera, Bexar, Comal, DeWitt, Dimmit and 10 more | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.